Multi-peak bound states for Schrödinger equations with compactly supported or unbounded potentials
Annales de l'I.H.P. Analyse non linéaire, Volume 27 (2010) no. 5, p. 1205-1226

In this paper, we will study the existence and qualitative property of standing waves ψ(x,t)=e -iEt ϵ u(x) for the nonlinear Schrödinger equation iϵψ t+ϵ 2 2mΔ x ψ-(V(x)+E)ψ+K(x)|ψ| p-1 ψ=0, (t,x) + × N . Let G(x)=[V(x)] p+1 p-1-N 2 [K(x)] -2 p-1 and suppose that G(x) has k local minimum points. Then, for any l{1,,k}, we prove the existence of the standing waves in H 1 ( N ) having exactly l local maximum points which concentrate near l local minimum points of G(x) respectively as ϵ0. The potentials V(x) and K(x) are allowed to be either compactly supported or unbounded at infinity. Therefore, we give a positive answer to a problem proposed by Ambrosetti and Malchiodi (2007) [2].

DOI : https://doi.org/10.1016/j.anihpc.2010.05.003
Classification:  35J20,  35J60
Keywords: Bound state, Multi-peak solutions, Nonlinear Schrödinger equation, Potentials compactly supported or unbounded at infinity
@article{AIHPC_2010__27_5_1205_0,
     author = {Ba, Na and Deng, Yinbin and Peng, Shuangjie},
     title = {Multi-peak bound states for Schr\"odinger equations with compactly supported or unbounded potentials},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {27},
     number = {5},
     year = {2010},
     pages = {1205-1226},
     doi = {10.1016/j.anihpc.2010.05.003},
     zbl = {1200.35282},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2010__27_5_1205_0}
}
Ba, Na; Deng, Yinbin; Peng, Shuangjie. Multi-peak bound states for Schrödinger equations with compactly supported or unbounded potentials. Annales de l'I.H.P. Analyse non linéaire, Volume 27 (2010) no. 5, pp. 1205-1226. doi : 10.1016/j.anihpc.2010.05.003. http://www.numdam.org/item/AIHPC_2010__27_5_1205_0/

[1] A. Ambrosetti, V. Felli, A. Malchiodi, Ground states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Eur. Math. Soc. 7 (2005), 117-144 | Zbl 1064.35175

[2] A. Ambrosetti, A. Malchiodi, Concentration phenomena for NLS: recent results and new perspectives, Perspectives in Nonlinear Partial Differential Equations, Contemp. Math. vol. 446, Amer. Math. Soc., Providence, RI (2007), 19-30 | Zbl 1200.35106

[3] A. Ambrosetti, A. Malchiodi, D. Ruiz, Bound states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Anal. Math. 98 (2006), 317-348 | Zbl 1142.35082

[4] A. Ambrosetti, A. Malchiodi, S. Secchi, Multiplicity results for some nonlinear Schrödinger equations with potentials, Arch. Ration. Mech. Anal. 159 (2001), 253-271 | Zbl 1040.35107

[5] A. Ambrosetti, Z.Q. Wang, Nonlinear Schrödinger equations with vanishing and decaying potentials, Diff. Int. Equats. 18 (2005), 1321-1332 | Zbl 1210.35087

[6] T. Bartsch, S. Peng, Symmetric Schrödinger equations: existence of solutions concentrating simultaneously on several spheres, Z. Angew. Math. Phys. 58 (2007), 778-804 | Zbl 1133.35087

[7] F.A. Berezin, M.A. Shubin, The Schrödinger Equation, Kluwer Acad. Publ. (1991) | Zbl 0749.35001

[8] J. Byeon, Z.Q. Wang, Standing waves with a critical frequency for nonlinear Schrödinger equations, Arch. Ration. Mech. Anal. 165 (2002), 295-316 | Zbl 1022.35064

[9] J. Byeon, Z.Q. Wang, Standing waves with a critical frequency for nonlinear Schrödinger equations. II, Calc. Var. Partial Differential Equations 18 (2003), 207-219 | Zbl 1073.35199

[10] J. Byeon, Z.Q. Wang, Standing wave for nonlinear Schrödinger equations with singular potentials, Ann. Inst. H. Poincaré Anal. Non Linéaire 26 (2009), 943-958 | Numdam | Zbl 1177.35215

[11] J. Byeon, Z.Q. Wang, Spherical semiclassical states of a critical frequency for Schrödinger equations with decaying potentials, J. Eur. Math. Soc. 8 (2006), 217-228 | Zbl 1245.35036

[12] D. Cao, H.P. Heinz, Uniqueness of positive multi-lump bound states of nonlinear Schrödinger equations, Math. Z. 243 (2003), 599-642 | Zbl 1142.35601

[13] D. Cao, E.S. Noussair, Multi-bump standing waves with a critical frequency for nonlinear Schrödinger equations, J. Diff. Equats. 203 (2004), 292-312 | Zbl 1063.35142

[14] D. Cao, E.S. Noussair, S. Yan, Multiscale-bump standing waves with a critical frequency for nonlinear Schrödinger equations, Trans. Amer. Math. Soc. 360 (2008), 3813-3837 | Zbl 1167.35042

[15] D. Cao, S. Peng, Multi-bump bound states of Schrödinger equations with a critical frequency, Math. Ann. 336 (2006), 925-948 | Zbl 1123.35061

[16] D. Cao, S. Peng, Semi-classical bound states for Schrödinger equations with potentials vanishing or unbounded at infinity, Comm. Partial Differential Equations 34 (2009), 1566-1591 | Zbl 1185.35248

[17] V. Coti Zelati, P. Rabinowitz, Homoclinic type solutions for semilinear elliptic PDE on N , Comm. Pure Appl. Math. 45 (1992), 1217-1269 | Zbl 0785.35029

[18] E.N. Dancer, S. Yan, Singularly perturbed elliptic problems in exterior domains, Diff. Int. Equats. 13 (2000), 747-777 | Zbl 1038.35008

[19] M. Del Pino, P. Felmer, Multi-peak bound states for nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Anal. Non Linéaire 15 (1998), 127-149 | Numdam | Zbl 0901.35023

[20] M. Del Pino, P. Felmer, Semi-classical states for nonlinear Schrödinger equations, J. Funct. Anal. 149 (1997), 245-265 | Zbl 0887.35058

[21] M. Del Pino, P. Felmer, Local mountain passes for semilinear elliptic problems in unbounded domains, Calc. Var. Partial Differential Equations 4 (1996), 121-137 | Zbl 0844.35032

[22] M. Fei, H. Yin, Existence and concentration of bound states of nonlinear Schrödinger equations with compactly supported and competing potentials, Pacific J. Math. 244 (2010), 261-296 | Zbl 1189.35304

[23] A. Floer, A. Weinstein, Nonspreading wave packets for the cubic Schrödinger equation with a bounded potential, J. Funct. Anal. 69 (1986), 397-408 | Zbl 0613.35076

[24] B. Gidas, W.M. Ni, L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in N , Adv. Math. Suppl. Stud. 7A (1981), 369-402

[25] D. Gilbarg, N.S. Trudinger, Elliptic Partial Differential Equations of Second Order, Grundlehren Math. Wiss. vol. 224, Springer, Berlin, Heidelberg, New York (1998) | Zbl 0691.35001

[26] M. Grossi, On the number of single-peak solutions of the nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Anal. Non Linéaire 19 (2002), 261-280 | Numdam | Zbl 1034.35127

[27] C. Gui, Existence of multi-bump solutions for nonlinear Schrödinger equations via variational method, Comm. Partial Differential Equations 21 (1996), 787-820 | Zbl 0857.35116

[28] M.K. Kwong, Uniqueness of positive solutions of Δu-λu+u p =0 in N , Arch. Ration. Mech. Anal. 105 (1989), 243-266 | Zbl 0676.35032

[29] P.L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. Part II, Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), 223-283 | Numdam | Zbl 0704.49004

[30] E.S. Noussair, S. Yan, On positive multipeak solutions of a nonlinear elliptic problem, J. London Math. Soc. 62 (2000), 213-227 | Zbl 0977.35048

[31] Y.G. Oh, Existence of semi-classical bound states of nonlinear Schrödinger equations with potentials of the class (V) α , Comm. Partial Differential Equations 13 (1988), 1499-1519 | Zbl 0702.35228

[32] Y.G. Oh, On positive multi-lump bound states of nonlinear Schrödinger equations under multiple well potential, Comm. Math. Phys. 131 (1990), 223-253 | Zbl 0753.35097

[33] P.H. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys. 43 (1992), 270-291 | Zbl 0763.35087

[34] Y. Sato, Multi-peak positive solutions for nonlinear Schrödinger equations with critical frequency, Calc. Var. Partial Differential Equations 29 (2007), 365-395 | Zbl 1119.35089

[35] X. Wang, On concentration of positive bound states of nonlinear Schrödinger equations, Comm. Math. Phys. 153 (1993), 229-244 | Zbl 0795.35118

[36] X. Wang, B. Zeng, On concentration of positive bound states of nonlinear Schrödinger equations with competing potential functions, SIAM J. Math. Anal. 28 (1997), 633-655 | Zbl 0879.35053

[37] Z.Q. Wang, Existence and symmetry of multi-bump solutions for nonlinear Schrödinger equations, J. Diff. Equats. 159 (1999), 102-137 | Zbl 1005.35083